Evidence map›Paper›PMID 37476600›Full record

ArticleClinical case reports2023

Quetiapine-induced chest wall edema with the swellings of face and extremities in a young hospitalized patient: A case report.

Forouzan Elyasi, Fatemeh Heydari, Kaveh Haddadi

Open access · goldAbstract readCase Reports
In one paragraph

Article in Clinical case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.7field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Forouzan ElyasiSexual and Reproductive Health Research Center, Psychiatry and Behavioral Sciences Research Center, Addiction Institute Mazandaran University of Medical Sciences Sari Iran.ORCID https://orcid.org/0000-0002-6872-481X
Fatemeh HeydariDepartment of Anesthesiology, Faculty of Medicine Mazandaran University of Medical Sciences Sari Iran.
Kaveh HaddadiOrthopedic Research Center Mazandaran University of Medical Sciences Sari Iran.ORCID https://orcid.org/0000-0002-7349-2574
Mazandaran University of Medical Sciences · IR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Key Clinical Message: Quetiapine can lead to the face, extremity and particularly chest wall edema in hospitalized patients in the supine position. Abstract: Quetiapine (QTP) is known as an atypical antipsychotic agent with some adverse effects, such as edema. However, along this line, peripheral edema is not a life-threatening episode, but it is an important side effect affecting medical compliance. Therefore, QTP-induced chest wall edema with the swellings of the face and the extremities is very rare. This report is about a young man who was admitted in the intensive care unit with multiple trauma (MT). On account of his delirious state, QTP was started at 25 mg and then increased to 75 mg, three times a day. The patient developed swelling of the face, the upper and lower limbs, and the chest wall. After stopping the QTP use, his edema went down. Although there is still speculation about the possible mechanisms of antipsychotic-induced edema, some studies have pointed to the relationship between dopaminergic antagonism and peripheral edema. Therefore, it is very important to pay close attention to this side effect.

Indexed as

adverse effectantipsychoticscase reportquetiapine

Identifiers

PMID37476600
PMCPMC10354354
OpenAlexW4384831466

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.